Publication Type:

Journal Article

Source:

Journal of Cancer Research and Therapeutics, Volume 7, Number 1, p.72-74 (2011)

URL:

http://www.scopus.com/inward/record.url?eid=2-s2.0-79956095869&partnerID=40&md5=7956748c80ba75864064a30ca2fad782

Keywords:

aciclovir, adult, antineoplastic agent, article, Bone and Bones, bone marrow biopsy, bone scintiscanning, calcitonin, clinical examination, clinical feature, computer assisted tomography, Cutaneous, cutaneous T cell lymphoma, Diagnosis, Differential, drug uptake, female, human, human experiment, human tissue, Humans, hypercalcemia, laboratory test, lymphoma, medronate technetium tc 99m, multiple cycle treatment, pamidronic acid, prednisolone, Prognosis, Radiopharmaceuticals, skin biopsy, T-Cell, Technetium Tc 99m Medronate, tissue distribution

Abstract:

A middle-aged lady presented with headache, vomiting of sudden-onset with intermittent evening rise of temperature. She also had slurring of speech with no loss of consciousness or altered sensorium. The patient was under evaluation for hypercalcemia. A whole body bone scan was done to look for causes of hypercalcemia and the scan showed extraosseous 99m Tc MDP (Technetium Methylene Di Phosphonate) uptake. One of the causes of extraosseous MDP uptake is cutaneous T-cell lymphoma (CTCL). On close interrogation the patient gave a history of hypopigmented dermal patches for more than 2 years duration. The coexisting dermal patches raised suspicion of CTCL. Skin biopsy confirmed CTCL. The patient was referred to oncology and was planned for six cycles of chemotherapy.

Notes:

cited By (since 1996)0

Cite this Research Publication

S. S. Palaniswamy, Padma, S., Harish, V., and Rai, J. K., “Hypercalcemia with extraosseous MDP uptake in a bone scan as initial presentation in a case of cutaneous T-cell lymphoma”, Journal of Cancer Research and Therapeutics, vol. 7, pp. 72-74, 2011.